Alert archive / Illinois / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 189, NWS St. Louis, MO

July 8, 20146 counties in Missouri; 7 counties in Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Jul 8, 2014, 12:36 AM CDT for 6 counties in Missouri; 7 counties in Illinois. It was in force for 54 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2014, 12:36 AM CDT (05:36 UTC)
Expired
Jul 8, 2014, 1:30 AM CDT
In force
54 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Calhoun County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Monroe County, IL, Saint Clair County, IL, City of Saint Louis, MO, Franklin County, MO, Jefferson County, MO, Lincoln County, MO, Saint Charles County, MO, Saint Louis County, MO

The radar

The St Louis radar (KLSX), 6 km from the middle of the area, began a volume at 05:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 12:53 AM CDTTSTM WND DMGLake St. Louis, MOTREE LIMBS DOWN AND SEVERAL TREES DOWN
Jul 8, 1:05 AM CDTTSTM WND GST 60Chesterfield, MOWIND ESTIMATED 50 TO 60 MPH
Jul 8, 1:11 AM CDTTSTM WND GST 55St. Peters, MOMEASURED BY A HOME WEATHER SYSTEM. 50-60 MPH GUSTS.
Jul 8, 1:17 AM CDTTSTM WND DMGOlivette, MO8-10 INCH TOP HALF OF MAPLE TREE SNAPPED OFF WITH NUMEROUS SMALLER LIMBS DOWN. TIME ESTIMATED FROM RADAR.
Jul 8, 1:18 AM CDTTSTM WND GST 53Alton, IL
Jul 8, 1:22 AM CDTTSTM WND GST 50Hazelwood, MOPEA SIZED HAIL FELL WITH THE STORM.
Jul 8, 1:35 AM CDTTSTM WND GST 491 Nnw Bethalto, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 7, 8:52 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 5.6 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2014-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 646 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2014-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
646 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
1587 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

925 
WUUS53 KLSX 080536
SVRLSX
ILC013-061-083-117-119-133-163-MOC071-099-113-183-189-510-080630-
/O.NEW.KLSX.SV.W.0189.140708T0536Z-140708T0630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1236 AM CDT TUE JUL 8 2014

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CALHOUN COUNTY IN SOUTHWEST ILLINOIS...
  GREENE COUNTY IN SOUTHWEST ILLINOIS...
  JERSEY COUNTY IN SOUTHWEST ILLINOIS...
  WESTERN MACOUPIN COUNTY IN SOUTHWEST ILLINOIS...
  WESTERN MADISON COUNTY IN SOUTHWEST ILLINOIS...
  NORTHWESTERN MONROE COUNTY IN SOUTHWEST ILLINOIS...
  NORTHWESTERN ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS...
  SOUTHEASTERN FRANKLIN COUNTY IN EAST CENTRAL MISSOURI...
  NORTHERN JEFFERSON COUNTY IN EAST CENTRAL MISSOURI...
  EAST CENTRAL LINCOLN COUNTY IN EAST CENTRAL MISSOURI...
  ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI...
  ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI...
  ST. LOUIS CITY IN EAST CENTRAL MISSOURI...

* UNTIL 130 AM CDT

* AT 1234 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM PIKE TO MOSCOW MILLS TO GERALD TO VIENNA...AND
  MOVING EAST AT 55 MPH.

  HAZARD...70 MPH WIND GUSTS.

  SOURCE...NUMEROUS REPORTS OF DAMAGING WINDS AND WIND DAMAGE 
           FROM SPOTTERS ACROSS CENTRAL MISSOURI.

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
           MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  LAKE ST. LOUIS...ST. PAUL...UNION...DARDENNE PRAIRIE...O'FALLON...
  VILLA RIDGE...COTTLEVILLE...GRAY SUMMIT...ST. PETERS...WELDON
  SPRING...ST. CLAIR...PACIFIC...ST. CHARLES...WILDWOOD...
  CHESTERFIELD...CLARKSON VALLEY...ELLISVILLE...SULLIVAN...EUREKA AND
  MARYLAND HEIGHTS.

THIS WARNING INCLUDES BABLER MEMORIAL STATE PARK...CASTLEWOOD STATE
PARK...CONFLUENCE STATE PARK...FIRST MISSOURI STATE CAPITOL HISTORIC
SITE...MASTODON HISTORIC SITE...MERAMEC STATE PARK...PERE MARQUETTE
STATE PARK...ROBERTSVILLE STATE PARK...ROUTE 66 STATE PARK AND SCOTT
JOPLIN HISTORIC SITE.

THIS WARNING ALSO INCLUDES...
INTERSTATE 70 IN MISSOURI FROM EXIT 214 TO EXIT 231.
INTERSTATE 44 FROM EXIT 225 TO EXIT 277.
INTERSTATE 55 IN MISSOURI FROM EXIT 185 TO EXIT 191.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3894 8999 3841 9026 3819 9075 3820 9078
      3822 9137 3827 9136 3855 9097 3883 9077
      3950 9058 3952 8998
TIME...MOT...LOC 0536Z 271DEG 46KT 3942 9098 3895 9086
          3843 9123 3813 9188

HAIL...<.75IN
WIND...70MPH

$$

GLASS
3 follow-up statements
999 
WWUS53 KLSX 080552
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1252 AM CDT TUE JUL 8 2014

ILC013-061-083-117-119-133-163-MOC071-099-113-183-189-510-080630-
/O.CON.KLSX.SV.W.0189.000000T0000Z-140708T0630Z/
JERSEY IL-MACOUPIN IL-MADISON IL-MONROE IL-ST. CLAIR IL-CALHOUN IL-
GREENE IL-FRANKLIN MO-JEFFERSON MO-LINCOLN MO-ST. CHARLES MO-
ST. LOUIS MO-ST. LOUIS CITY MO-
1252 AM CDT TUE JUL 8 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ST. LOUIS
CITY...ST. LOUIS...ST. CHARLES...EAST CENTRAL LINCOLN...NORTHERN
JEFFERSON...SOUTHEASTERN FRANKLIN...GREENE...CALHOUN...NORTHWESTERN
ST. CLAIR...NORTHWESTERN MONROE...WESTERN MADISON...WESTERN MACOUPIN
AND JERSEY COUNTIES UNTIL 130 AM CDT...

AT 1248 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BELLEVIEW TO WINFIELD TO UNION TO 10 MILES NORTHWEST
OF ST. JAMES...AND MOVING EAST AT 55 MPH.

HAZARD...70 MPH WIND GUSTS.

SOURCE...NUMEROUS REPORTS OF DAMAGING WINDS AND WIND DAMAGE 
         FROM SPOTTERS AS WELL AS MEASURED WIND GUSTS OF 60 TO 
         70 MPH ACROSS MONTGOMERY...GASCONADE AND WESTERN 
         FRANKLIN COUNTIES.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
DARDENNE PRAIRIE...O'FALLON...VILLA RIDGE...GRAY SUMMIT...
COTTLEVILLE...ST. CLAIR...WELDON SPRING...ST. PETERS...PACIFIC...
WILDWOOD...ST. CHARLES...CHESTERFIELD...SULLIVAN...CLARKSON VALLEY...
EUREKA...ELLISVILLE...MARYLAND HEIGHTS...BALLWIN...WHITE HALL AND
BRIDGETON.

THIS WARNING INCLUDES BABLER MEMORIAL STATE PARK...BEAVER DAM STATE
PARK...CASTLEWOOD STATE PARK...CONFLUENCE STATE PARK...FIRST MISSOURI
STATE CAPITOL HISTORIC SITE...MASTODON HISTORIC SITE...PERE MARQUETTE
STATE PARK...ROBERTSVILLE STATE PARK...ROUTE 66 STATE PARK AND SCOTT
JOPLIN HISTORIC SITE.

THIS WARNING ALSO INCLUDES...
INTERSTATE 70 IN MISSOURI FROM EXIT 214 TO EXIT 231.
INTERSTATE 44 FROM EXIT 225 TO EXIT 277.
INTERSTATE 55 IN MISSOURI FROM EXIT 185 TO EXIT 191.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD 
WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY 
AWAY FROM WINDOWS.

&&

LAT...LON 3894 8999 3841 9026 3819 9075 3820 9078
      3822 9137 3827 9136 3855 9097 3883 9077
      3950 9058 3952 8998
TIME...MOT...LOC 0551Z 271DEG 46KT 3942 9073 3895 9068
          3843 9099 3813 9164

HAIL...<.75IN
WIND...70MPH

$$

GLASS
402 
WWUS53 KLSX 080611
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
111 AM CDT TUE JUL 8 2014

ILC013-061-083-117-119-133-163-MOC071-099-113-183-189-510-080630-
/O.CON.KLSX.SV.W.0189.000000T0000Z-140708T0630Z/
JERSEY IL-MACOUPIN IL-MADISON IL-MONROE IL-ST. CLAIR IL-CALHOUN IL-
GREENE IL-FRANKLIN MO-JEFFERSON MO-LINCOLN MO-ST. CHARLES MO-
ST. LOUIS MO-ST. LOUIS CITY MO-
111 AM CDT TUE JUL 8 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ST. LOUIS
CITY...ST. LOUIS...ST. CHARLES...EAST CENTRAL LINCOLN...NORTHERN
JEFFERSON...SOUTHEASTERN FRANKLIN...GREENE...CALHOUN...NORTHWESTERN
ST. CLAIR...NORTHWESTERN MONROE...WESTERN MADISON...WESTERN MACOUPIN
AND JERSEY COUNTIES UNTIL 130 AM CDT...

AT 108 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ROODHOUSE TO PORTAGE DES SIOUX TO HOUSE SPRINGS TO 7
MILES SOUTHWEST OF ANTHONIES MILL...AND MOVING EAST AT 60 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.  A WEAKENING TREND HAS BEEN NOTED SINCE 
1245 AM.  

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
ST LOUIS CITY...HIGH RIDGE...FLORISSANT...DES PERES...CEDAR 
HILL...WOODSON TERRACE...FRONTENAC...OVERLAND...BERKELEY...
OLIVETTE...MURPHY...ST.JOHN...KINLOCH...FENTON...
KIRKWOOD...LADUE...BEL-RIDGE...WARSON WOODS...GODFREY...
FERGUSON AND BLACK JACK.

THIS WARNING INCLUDES BABLER MEMORIAL STATE PARK...BEAVER DAM STATE
PARK...CASTLEWOOD STATE PARK...CONFLUENCE STATE PARK...FIRST MISSOURI
STATE CAPITOL HISTORIC SITE...MASTODON HISTORIC SITE...PERE MARQUETTE
STATE PARK...ROBERTSVILLE STATE PARK...ROUTE 66 STATE PARK AND SCOTT
JOPLIN HISTORIC SITE.

THIS WARNING ALSO INCLUDES...
INTERSTATE 70 IN MISSOURI FROM EXIT 214 TO EXIT 231.
INTERSTATE 44 FROM EXIT 225 TO EXIT 277.
INTERSTATE 55 IN MISSOURI FROM EXIT 185 TO EXIT 191.

LAT...LON 3894 8999 3841 9026 3819 9075 3820 9078
      3822 9137 3827 9136 3855 9097 3883 9077
      3950 9058 3952 8998
TIME...MOT...LOC 0610Z 270DEG 54KT 3948 9025 3893 9024
          3840 9057 3803 9115

HAIL...<.75IN
WIND...60MPH

$$

TRUETT
816 
WWUS53 KLSX 080632
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
132 AM CDT TUE JUL 8 2014

ILC013-061-083-117-119-133-163-MOC071-099-113-183-189-510-080642-
/O.EXP.KLSX.SV.W.0189.000000T0000Z-140708T0630Z/
JERSEY IL-MACOUPIN IL-MADISON IL-MONROE IL-ST. CLAIR IL-CALHOUN IL-
GREENE IL-FRANKLIN MO-JEFFERSON MO-LINCOLN MO-ST. CHARLES MO-
ST. LOUIS MO-ST. LOUIS CITY MO-
132 AM CDT TUE JUL 8 2014

...THE SEVERE THUNDERSTORM WARNING FOR ST. LOUIS CITY...ST. LOUIS...
ST. CHARLES...EAST CENTRAL LINCOLN...NORTHERN JEFFERSON...
SOUTHEASTERN FRANKLIN...GREENE...CALHOUN...NORTHWESTERN ST. CLAIR...
NORTHWESTERN MONROE...WESTERN MADISON...WESTERN MACOUPIN AND JERSEY
COUNTIES HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY.  HOWEVER...GUSTY WINDS OF 40 TO 50 MPH ARE STILL POSSIBLE 
WITH THIS LINE OF STORMS. 

LAT...LON 3894 8999 3841 9026 3819 9075 3820 9078
      3822 9137 3827 9136 3855 9097 3883 9077
      3950 9058 3952 8998
TIME...MOT...LOC 0611Z 270DEG 54KT 3948 9023 3893 9022
          3840 9055 3803 9113

$$

TRUETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 7:36 PM CDT, 5 hours earlier.

Area forecast discussion, Jul 7, 7:36 PM CDT, 5 hours before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
736 PM CDT Mon Jul 7 2014

.UPDATE:
Issued at 617 PM CDT Mon Jul 7 2014

Scattered thunderstorms are developing across the St. Louis Metro
as hot and unstable airmass interacts with remnant outflow
boundary stretching from northwest St. Charles County to south St.
Louis City. These storms could produce large hail or locally
damaging winds. The greater threat of severe weather remains with
the expected line of storms later this evening and overnight from
the northwest.

CVKING

&&

.SHORT TERM:  (Through Late Tonight)
Issued at 341 PM CDT Mon Jul 7 2014

(Tonight)

Main concern continues to be the potential for severe weather late
tonight...specifically damaging winds.  Not much change from
previous thinking that thunderstorms will initiate late this
afternoon and early this evening over Nebraska and Kansas along a
surface front as a shortwave trough approaches the area from the
northwest.  These storms will increase in intensity and congeal into
an MCS as they move southeast along the front into Missouri during
the late evening and overnight hours. Strong low level moisture
convergence along the front along with forcing with the shortwave
will support the MCS.  Decent values MUCAPE and low level and deep
layer shear values will allow the MCS to stay severe into central
and eastern Missouri and adjacent sections of Illinois into the
overnight hours.  In addition, precipitable water still suggest that
the MCS will produce very heavy rainfall rates.  However given
progressive nature of MCS and high flash flood guidance numbers will
just mention locally heavy rainfall in the HWO at this time.

Britt

.LONG TERM:  (Tuesday through Next Monday)
Issued at 341 PM CDT Mon Jul 7 2014

(Tuesday through Thursday)

On Tuesday, the front will be moving south and out of the CWA about
the time that thunderstorms will be initiating during the early-mid
afternoon hours.  There is still some potential that one or two of
these storms could become severe before they move out of the CWA
during the late afternoon hours.

The front will then move well south of the area Wednesday into
Thursday as the flow becomes northwesterly aloft.  The area will lie
under mainly subsidence during this period, so have kept these two
days dry.  850 mb temperatures will be between 12-18C promising
below normal temperatures.

(Friday through next Monday)

Warm front is still on track to move through the area on Friday and
Saturday causing temperatures to climb back closer to normal.  The
front will keep scattered thunderstorms in the forecast.  850 mb
temperatures of 18-20C call for temperatures at or just above
normal.  ECMWF sets up northwesterly flow over the area quicker than
the GFS on Saturday and Sunday, so consequently it is trying to
bring a cold front through the CWA faster. This solution is faster
than in previous runs, so went with the slower idea with a cold
front entering the northern part of the CWA on Sunday morning and
move it south across the area through Monday.  Will continue the
chance of thunderstorms into early next week.

Britt

&&

.AVIATION:  (For the 00z TAFs through 00z Tuesday Evening)
Issued at 703 PM CDT Mon Jul 7 2014

Scattered thunderstorms in the STL Metro area should begin to
diminish over the next hour or two. Further upstream, expect the
line of storms currently over southeast Nebraska/Southwest Iowa to
continue moving southeast. Not sure if the line will become more
organized and accelerate, but it should continue southeast and
affect the entire area. Wind gusts in excess of 40kts will be
possible and IFR flight conditions in heavy rain. If the line can
get well organized, there will likely be at least a couple of
hours of light to moderate rain behind the main line of storms.
MVFR conditions are likely in this area. Expect rain to taper off
and end by 12-15Z Tuesday.

Specifics for KSTL:

Scattered thunderstorms in the STL Metro area should begin to
diminish over the next hour or two. Further upstream, expect the
line of storms currently over southeast Nebraska/Southwest Iowa to
continue moving southeast. Not sure if the line will become more
organized and accelerate, but at its current speed the storms may
affect Lambert as early as 06Z. Wind gusts in excess of 40kts will be
possible and IFR flight conditions in heavy rain. If the line can
get well organized, there will likely be at least a couple of
hours of light to moderate rain behind the main line of storms.
MVFR conditions are likely in this area. Expect rain to taper off
and end by 12-15Z Tuesday.

Carney

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jul 7, 3:59 PM CDT, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
359 PM CDT MON JUL 7 2014

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-081115-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
359 PM CDT MON JUL 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY ACROSS THE AREA TONIGHT. A FEW OF THESE
STORMS WILL BE SEVERE WITH WIND GUSTS IN EXCESS OF 60 MPH. LARGE
HAIL...ISOLATED TORNADOES AND LOCALLY HEAVY RAINFALL ARE ALSO
POSSIBLE.

MAJOR RIVER FLOODING WILL BE TAKING PLACE AT SEVERAL LOCATIONS ON
THE MISSISSIPPI RIVER NORTH OF GRAFTON. PLEASE SEE THE
APPROPRIATE FLOOD WARNING OR STATEMENT FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE TUESDAY AND TUESDAY
EVENING. SEVERE STORMS ARE POSSIBLE ACROSS SOUTHEAST MISSOURI.

THE CHANCE OF THUNDERSTORMS WILL RETURN THURSDAY NIGHT AND
CONTINUE THROUGH SUNDAY.

MAJOR RIVER FLOODING WILL EXPAND TO MANY LOCATIONS ON THE
MISSISSIPPI RIVER NORTH OF GRAFTON FOR MUCH OF THE WEEK. MAJOR
FLOODING IS ALSO FORECAST ALONG ON THE CUIVRE RIVER AT OLD MONROE
AND ALONG THE ILLINOIS RIVER AT HARDIN.  PLEASE SEE THE
APPROPRIATE FLOOD WARNING OR STATEMENT FOR SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE.

BRITT

In the hours before

Local storm report, Jul 7, 11:58 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1158 PM CDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1154 PM     TSTM WND GST     JEFFERSON CITY          38.57N  92.19W
07/07/2014  E50 MPH          COLE               MO   PUBLIC

            SMALL LIMBS DOWN BETWEEN AN INCH OR TWO IN DIAMETER.
            POWER OUTAGES AND HORIZONTAL RAIN.

&&

FUCHS
Local storm report, Jul 8, 12:03 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1203 AM CDT TUE JUL 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1157 PM     TSTM WND GST     MONTGOMERY CITY         38.98N  91.51W
07/07/2014  E70 MPH          MONTGOMERY         MO   PUBLIC

            CALLER COULD HEAR LIMBS CRACKING. BBQ PIT WAS BLOWN
            ACROSS YARD.

&&

FUCHS
Local storm report, Jul 8, 12:07 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1207 AM CDT TUE JUL 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     TSTM WND GST     JEFFERSON CITY          38.57N  92.19W
07/07/2014  E65 MPH          COLE               MO   TRAINED SPOTTER

            ESTIMATED 60-70MPH WINDS... WITH TREE BLOWN DOWN ON
            SOUTH SIDE OF JEFFERSON CITY.

&&

TRUETT
Local storm report, Jul 8, 12:19 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1219 AM CDT TUE JUL 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 PM     TSTM WND DMG     FULTON                  38.85N  91.95W
07/07/2014                   CALLAWAY           MO   LAW ENFORCEMENT

            TREE LIMBS DOWN ON NUMEROUS STREETS THOUGHOUT THE
            COUNTY. NUMEROUS POWER OUTAGES REPORTED.

&&

FUCHS
Local storm report, Jul 8, 12:24 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1224 AM CDT TUE JUL 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 PM     TSTM WND DMG     HANNIBAL                39.71N  91.38W
07/07/2014                   MARION             MO   EMERGENCY MNGR

            TRAFFIC LIGHT BLOWN DOWN IN DOWNTOWN HANNIBAL. SEVERAL
            STORE FRONT WINDOWS SHATTERED.

&&

TRUETT
Local storm report, Jul 8, 12:27 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1227 AM CDT TUE JUL 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     TSTM WND DMG     VANDALIA                39.31N  91.49W
07/08/2014                   AUDRAIN            MO   BROADCAST MEDIA

            ROOF LIFTED OFF A BUILDING WITH DEBRIS IN THE AIR. TIME
            ESTIMATED FROM RADAR.

&&

TRUETT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 7:24 PM CDTSevere Thunderstorm WarningLSXSaint Louis51 min
Jul 7, 7:39 PM CDTSevere Thunderstorm WarningLSXJefferson51 min
Jul 7, 8:06 PM CDTSevere Thunderstorm WarningLSXJefferson24 min
Jul 7, 8:27 PM CDTSevere Thunderstorm WarningLSXJefferson48 min
Jul 7, 9:14 PM CDTSevere Thunderstorm WarningLSXJefferson46 min
Jul 7, 9:23 PM CDTAreal Flood AdvisoryLSXJefferson3 hr
Jul 7, 9:52 PM CDTSevere Thunderstorm WarningLSXKnox, Lewis, Marion, Monroe, Shelby38 min
Jul 7, 10:27 PM CDTSevere Thunderstorm WarningLSXAudrain, Knox, Lewis, Marion, Monroe, Ralls and 1 more48 min
Jul 7, 11:02 PM CDTSevere Thunderstorm WarningLSXAudrain, Lewis, Marion, Monroe, Pike, Ralls58 min
Jul 7, 11:08 PM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Callaway, Moniteau52 min
Jul 7, 11:16 PM CDTSevere Thunderstorm WarningLSXAudrain, Monroe44 min
Jul 7, 11:18 PM CDTSevere Thunderstorm WarningLSXCole, Moniteau42 min
Jul 7, 11:38 PM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Callaway, Cole, Moniteau, Montgomery and 2 more52 min
Jul 7, 11:56 PM CDTSevere Thunderstorm WarningLSXAudrain, Marion, Pike, Ralls64 min
Jul 8, 12:03 AM CDTSevere Thunderstorm WarningLSXCallaway, Cole, Franklin, Gasconade, Lincoln, Montgomery and 4 more57 min
Jul 8, 12:42 AM CDTSevere Thunderstorm WarningLSXCrawford, Washington63 min
Jul 7, 7:05 PM CDTSevere Thunderstorm WarningLSXSaint Clair40 min
Jul 7, 7:37 PM CDTSevere Thunderstorm WarningLSXClinton, Saint Clair, Washington38 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2014Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.